MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 ALTITUDE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 ALTITUDE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 9402215
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Only 1 quantity of this product has malfunctioned.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent corpectomy procedure due to infection at l4-l5.Post-op, one of the implanted encaps became dislodged from the central body and caused the cage to shift which was identified during a localized x-ray scan.It was found that the encap on the bottom had detached which caused the cage to shift anteriorly becoming lodged in the detached encap.Patient was underwent a revision surgery for the replacement of the implants.
 
Additional Manufacturer Narrative
X-ray image review result: post-op x-ray for l4-5 corpectomy shows that endcap seperated from the cage.The provided image is magnified and it is not possible to ascertain if additional fixation via a lateral place on position pedicle screw was present.If information is provided in the future, a supplemental report will be issued.

Brand Name
T2 ALTITUDE EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7356593
Report Number1030489-2018-00423
Device Sequence Number581169
Product Code MQP
UDI-Device Identifier00613994676320
UDI-Public00613994676320
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K100976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9402215
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR